Decomposition of ${\mathbb S}^1$-valued maps in Sobolev spaces - Archive ouverte HAL Access content directly
Journal Articles Comptes rendus de l'Académie des sciences. Série I, Mathématique Year : 2010

Decomposition of ${\mathbb S}^1$-valued maps in Sobolev spaces

Abstract

Let $n\ge 2$, $s$>$0$ and $p\ge 1$ be such that $1\le sp$<$2$. We prove that for each map $u\in W^{s,p}({\mathbb S}^n ; {\mathbb S}^1)$ one can find some $\varphi\in W^{s,p}({\mathbb S}^n ; {\mathbb R})$ and some $v\in W^{sp, 1}({\mathbb S}^n ; {\mathbb S}^1)$ such that $u=e^{\imath\varphi}\, v$. This yields a decomposition of $u$ into a part, $e^{\imath\varphi}$, that has a lifting in $W^{s,p}$, and a map, $v$, "smoother" than $u$ but which need not have a lifting within $W^{s,p}$. Our result generalizes a previous one of Bourgain and Brezis (J. Amer. Math. Soc. 2003), which corresponds to $s=1/2$ and $p=2$. As a consequence of the above factorization $u=e^{\imath\varphi}\, v$, we find an intuitive proof of the existence of the Jacobian $J u$ of maps $u\in W^{s, p}({\mathbb S}^n ; {\mathbb S}^1)$, result originally due to Bourgain, Brezis and the author (Comm. Pure Appl. Math. 2005). By completing a result of Bousquet (J. Anal. Math. 2007), we characterize the distributions of the form $J u$.
Fichier principal
Vignette du fichier
cras_factorization_20100622.pdf (359.69 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00747677 , version 1 (31-10-2012)

Identifiers

Cite

Petru Mironescu. Decomposition of ${\mathbb S}^1$-valued maps in Sobolev spaces. Comptes rendus de l'Académie des sciences. Série I, Mathématique, 2010, 348 (13-14), pp.743-746. ⟨10.1016/j.crma.2010.06.020⟩. ⟨hal-00747677⟩
452 View
156 Download

Altmetric

Share

Gmail Facebook X LinkedIn More